MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. HYPO NEDL-PRO; NEEDLE-PRO STANDALONE

SMITHS MEDICAL ASD, INC. HYPO NEDL-PRO; NEEDLE-PRO STANDALONE
Catalog Number 4291
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Investigation is still in progress.
 
Event or Problem Description
It was stated that the needle would not securely fit on the syringe.It was disconnected during drug administration.Patient did not receive the full dose.The device was handled by a healthcare professional.The device was withdrawn from use.There was patient involvement.The incident has been reported to the regulatory agency.Nca reference number (b)(4) and mhra reference (b)(4).Associated needle complaint documented on (b)(4).
 
Additional Manufacturer Narrative
H3: five presentation boxes of products: 4291, lot: 4320592 were received for evaluation.The product used at the time of the complaint was not returned for investigation.Visual inspection of the returned hypodermic needle-pros did not reveal any defects or anomalies.All returned needles and needle-pro devices were found to be assembled within the packages prior to opening.To determine if the needle would become detached from the needle-pro device, 80 samples (c=0, critical sampling) were tested.The hypodermic assemblies were attached to a 3ml test syringe from lab stock according to sections 6.2 & 6.3 of the ifu (as10011150-002), by firmly seating the needle-pro to syringe and needle to the needle-pro, using a push and a clockwise twist.Using a medicine vial (0.9% sodium chloride for injection) to simulate actual use the needle cannula was inserted within the injection site of the vial and then extracted while observing for signs of detachment of the needle from the needle-pro device and/or test syringe.This was repeated 5 times for each sample.As a result, all the samples remained assembled throughout testing.No detachment of the needle from the needle-pro device was observed.Test 2: to test the returned samples for leakage between mating luers, the samples were assembled to a fluid filled, 3ml, luer-lock syringe (from stock), the assemblies were tested according to qtm\022-00-00, combo leak test.Results: the returned samples functioned as intended.No leakage was observed between the mating luers.The complaint could not be confirmed.It is possible that the issues observed by the customer may have occurred if the mating luers of the components were not seated as described within the ifu.Complaint information will continue to be monitored for any new information or adverse trends, and further actions will be taken accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
HYPO NEDL-PRO
Common Device Name
NEEDLE-PRO STANDALONE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane n.
minneapolis, MN 55442
2247062300
MDR Report Key22524967
Report Number3012307300-2025-08441
Device Sequence Number15441664
Product Code FMI
UDI-Device Identifier20351688046816
UDI-Public(01)20351688046816(17)290816(10))4320592
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4291
Device Lot Number4320592
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown